Alert archive / Minnesota / Special Weather Statements in 2021
Special Weather Statement, NWS Grand Forks, ND
NWS Grand Forks, ND issued this special weather statement at Jul 26, 2021, 6:23 PM CDT for Hubbard County, Minnesota. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2021, 6:23 PM CDT (23:23 UTC)
- Expired
- Jul 26, 2021, 7:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Grand Forks, ND
County Hubbard County, MN
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 11.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2151 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
550
WWUS83 KFGF 262323
SPSFGF
Special Weather Statement
National Weather Service Grand Forks ND
623 PM CDT Mon Jul 26 2021
MNZ017-024-270000-
Hubbard MN-South Beltrami MN-
623 PM CDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUBBARD AND
SOUTHEASTERN BELTRAMI COUNTIES UNTIL 700 PM CDT...
At 623 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rosby, or 8 miles southeast of Bemidji, moving east at 40 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Bemidji, Wilton, Lavinia, Rosby, Pennington and Nary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central Minnesota.
LAT...LON 4741 9467 4732 9467 4732 9466 4726 9466
4744 9502 4754 9503 4753 9442 4741 9442
TIME...MOT...LOC 2323Z 291DEG 33KT 4739 9475
$$
CJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Jul 26, 3:06 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jul 26, 3:06 PM CDT, 3 hours 17 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 306 PM CDT Mon Jul 26 2021 .MESOSCALE DISCUSSION... Issued at 126 PM CDT Mon Jul 26 2021 This discussion is meant to supplement SPC's 1630 UTC Day 1 Convective Outlook, which highlights the primary hazards of very large hail (greater than 2 inches) and damaging wind gusts over 70 mph. As of 1730 UTC, the synoptic set up includes a notable shortwave trough within central MB along with a more subtle shortwave trough trailing within western ND. The latter can be detected most notably within mid and lower water vapor imagery in addition to H7-H5 ALPW satellite imagery, and will be the main forcing mechanism of interest aloft. This trough resides within the fringes of stronger flow aloft rounding the crest of a longwave upper ridge over the western CONUS. These higher mid to upper level winds AOA 50 kt will contribute to long, unidirectional hodographs over much of ND into MN. At the surface, a 1009 mb surface low pressure system is centered around the New Town and Minot area within western ND. The main surface boundary of interest includes an effective warm front extending from the low through Carrington, Fargo, and into west- central MN, seen as southwesterly winds south of the front backs towards the east north of the front. A second, elevated warm front can be observed near the international border north of the warm sector and pocket of weak to moderate instability. Near and north of this elevated warm front currently producing scattered showers and non-severe thunderstorms. These storms are not anticipated to be severe within the near term (3 hours) as they are tracking north of more surface based and unstable air. Deeper into the CWA, expectation of a thermodynamic regime composed of weak to moderate instability on the order of 1500-2500 J/kg MLCAPE is anticipated anywhere south of the aforementioned elevated warm front, likley bounded within an area where dew points can generally remain within the 60s. The combination of moderate to strong unidirectional shear coupled with weak to moderate instability is driving potential for severe hazards. There are some looming questions on thunderstorm coverage and location, however. Never mind the vast number of outcomes suggested by CAMs, but the subtle forcing regime makes it very difficult to pinpoint if forcing for ascent can sustain robust updrafts within the most thermodynamically unstable environment. Also lowering confidence is the shallow nature of BL moisture beneath stout EML which may serve to zap embryo updrafts through entrainment. Additionally, elevated smoke over the region may inhibit daytime heating/mixing; however this factor may likely only promote to strengthen capping slightly within the warm sector and near the warm front. Still, these limiting factors may prove large enough to prevent sustained thunderstorms from forming at all. That is why we are messaging a conditional threat of high impacts should robust convection ensue. Should sustained thunderstorm develop in the most unstable environment ahead of the surface low and/or along the surface warm front, expectation is for storm mode to initially be splitting supercells given the long unidirectional hodographs. Many analogs from forecast soundings include significantly large hail reports, backed by a hodograph presentation promotes enhanced hail growth and residence time (strong low level SR winds, weak SR mid level winds, plus strong anvil layer SR winds). Given time, upscale growth is anticipated which would shift primary hazard away from very large hail more towards damaging wind gusts in excess of 70 mph. As the shortwave trough moves into central MN this evening (after 10 PM CDT), so should the convection and forcing ending the threat for severe storms. .SHORT TERM...(This evening through Tuesday night) Issued at 259 PM CDT Mon Jul 26 2021 Not much change to the previous thinking with respect to the convective potential this afternoon and evening. Will continue to monitor satellite and radar trends for storm initiation potential along the warm front or within the axis of instability stretching from near Minot to the west across the FA. See the above mesoscale discussion for more details on convection timing and impacts. Activity will depart overnight with another warm and sunny day expected tomorrow with highs in the 90s for the valley and west with upper 80s in the MN lakes and trees. Tomorrow night another weak short wave will bring thunder chances to the area with minimal rainfall amounts. .LONG TERM...(Wednesday through Monday) Issued at 259 PM CDT Mon Jul 26 2021 Impacts in the long term remain the same as much of the summer with above normal temps and overall dry pattern in place with northwesterly flow dominating the pattern across the northern plains into next week. Impacts of this pattern continue to be tied to prolonging or re-enforcing drought conditions. Temps will remain in the upper 80s and low 90s into the weekend with a possible cool down to near the normal into the low 80s by Sunday and Monday. With in the northwest flow aloft will be chances of convection with any weak shortwaves riding the western ridge with predictability remaining low wrt to timing and placement. Wednesday's 20 to 40 percent chance of storms is the highest in the extended with the best chances east of the valley then dry into the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1259 PM CDT Mon Jul 26 2021 Winds remain light for the period with scattered thunderstorms expected to develop this afternoon and evening for the valley and points east. Will leave out of TAFs for now for all but BJI where occurrence looks near 50% for this evening. VFR conditions for the period except with any thunderstorm development. Storms will possibly be severe with large hail, winds greater than 50kts and towers to 50kft. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. MESOSCALE...CJ SHORT TERM...JK LONG TERM...JK AVIATION...JK
Hazardous weather outlook, Jul 26, 4:32 PM CDT, 1 hour 51 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 432 PM CDT Mon Jul 26 2021 MNZ001>009-013>017-022>024-027>032-040-NDZ008-014>016-024-026>030- 038-039-049-052>054-272145- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Pembina-Benson- Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-Griggs-Steele-Traill- Barnes-Cass-Ransom-Sargent-Richland-Western Walsh- 432 PM CDT Mon Jul 26 2021 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Tonight Scattered severe storms are possible late this afternoon and evening. The strongest storms will be capable of hail the size of baseballs and wind gusts to 75 mph. An isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated thunderstorms are possible across portions of west central Minnesota Wednesday into Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible. SKYWARN spotters are encouraged to report hail of any size, wind damage, and rainfall amounts to the National Weather Service. NDZ006-007-272145- Towner-Cavalier- 432 PM CDT Mon Jul 26 2021 This hazardous weather outlook is for portions of eastern North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Jul 26, 5:48 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
548 PM CDT MON JUL 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL RED LAKE 47.88N 95.02W
07/26/2021 E1.25 INCH BELTRAMI MN LAW ENFORCEMENT
QUARTER SIZE HAIL REPORTED IN THE AREA.
&&Local storm report, Jul 26, 5:50 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
550 PM CDT MON JUL 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM TORNADO RED LAKE 47.88N 95.02W
07/26/2021 BELTRAMI MN LAW ENFORCEMENT
PRELIMINARY REPORT OF OBSERVED TORNADO.
REPORTS OF SOME STRUCTURAL DAMAGE.
&&Local storm report, Jul 26, 5:53 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
553 PM CDT MON JUL 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND DMG TURTLE RIVER 47.59N 94.76W
07/26/2021 BELTRAMI MN LAW ENFORCEMENT
REPORT OF TREES BENT.
0544 PM HAIL TURTLE RIVER 47.59N 94.76W
07/26/2021 NULLNAN INCH BELTRAMI MN LAW ENFORCEMENT
DAMAGING HAIL.
&&Local storm report, Jul 26, 6:05 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
605 PM CDT MON JUL 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL BLACKDUCK 47.73N 94.55W
07/26/2021 M1.75 INCH BELTRAMI MN PUBLIC
GOLF BALL SIZED HAIL REPORTED AT THE
BLACKDUCK GOLF COURSE.
0600 PM TSTM WND DMG TENSTRIKE 47.66N 94.68W
07/26/2021 BELTRAMI MN LAW ENFORCEMENT
STRUCTURAL DAMAGE REPORTED.
0600 PM HAIL TENSTRIKE 47.66N 94.68W
07/26/2021 M1.75 INCH BELTRAMI MN LAW ENFORCEMENT
GOLF BALL SIZED HAIL.
&&Local storm report, Jul 26, 6:15 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
615 PM CDT MON JUL 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL PENNINGTON 47.48N 94.48W
07/26/2021 M2.50 INCH BELTRAMI MN PUBLIC
2.5 INCH HAIL REPORTED VIA SOCIAL MEDIA WITH
IMAGE.
&&Special weather statement, Jul 26, 6:23 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
623 PM CDT Mon Jul 26 2021
MNZ017-024-270000-
Hubbard MN-South Beltrami MN-
623 PM CDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUBBARD AND
SOUTHEASTERN BELTRAMI COUNTIES UNTIL 700 PM CDT...
At 623 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rosby, or 8 miles southeast of Bemidji, moving east at 40 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Bemidji, Wilton, Lavinia, Rosby, Pennington and Nary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central Minnesota.
LAT...LON 4741 9467 4732 9467 4732 9466 4726 9466
4744 9502 4754 9503 4753 9442 4741 9442
TIME...MOT...LOC 2323Z 291DEG 33KT 4739 9475
CJThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 9:38 PM CDT | Severe Thunderstorm Warning | FGF | Richland | 37 min |
| Jul 25, 10:04 PM CDT | Severe Thunderstorm Warning | FGF | Ransom, Richland, Sargent | 56 min |
| Jul 25, 10:56 PM CDT | Special Weather Statement | FGF | Ransom | 34 min |
| Jul 25, 11:01 PM CDT | Special Weather Statement | FGF | Richland | 29 min |
| Jul 25, 11:10 PM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass, Ransom, Richland | 55 min |
| Jul 25, 11:44 PM CDT | Special Weather Statement | FGF | Sargent | 31 min |
| Jul 26, 12:11 AM CDT | Special Weather Statement | FGF | Richland | 34 min |
| Jul 25, 9:55 PM CDT | Severe Thunderstorm Warning | FGF | Wilkin | 35 min |
| Jul 25, 10:26 PM CDT | Severe Thunderstorm Warning | FGF | Grant, Otter Tail | 18 min |
| Jul 25, 10:43 PM CDT | Special Weather Statement | FGF | Grant | 32 min |
| Jul 25, 10:46 PM CDT | Special Weather Statement | FGF | Grant | 29 min |
| Jul 26, 4:23 PM CDT | Special Weather Statement | FGF | Beltrami | 52 min |
| Jul 26, 4:30 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater | 60 min |
| Jul 26, 5:13 PM CDT | Tornado Warning | FGF | Beltrami | 47 min |
| Jul 26, 5:32 PM CDT | Tornado Warning | FGF | Beltrami | 43 min |
Nearby
Special Weather Statements in Minnesota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.